New Mexico, 2001

Hail in New Mexico, February 23, 2001

February 23, 2001 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Feb 23, 9:25 PM MST, 15 minutes earlier.

Area forecast discussion, Feb 23, 9:25 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
925 PM MST FRI FEB 23 2001

UPDATES MADE TO PRODUCTS TO REVISE THE HIGHLIGHTS FOR SNOW AND WIND.
UPDATES ALSO REFLECT THE SQUALL LINE THAT HAS POPPED UP OVER THE
EASTCENTRAL BORDER COUNTIES. A TYPICAL LATE WINTER/EARLY SPRING STORM
TO AFFECT THE AREA THROUGH SATURDAY WITH SOMETHING FOR EVERYONE IN
THE WAY OF WEATHER. 38

.ABQ...SNOW ADVISORY TONIGHT NMZ002-004.
       WIND ADVISORY SATURDAY NMZ005>007-10>013-16>21-026.

In the hours before

Special weather statement, Feb 23, 7:15 PM MST, 2 hours 25 minutes before
NMZ013-020-021-029-033-034-240300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
715 PM MST FRI FEB 23 2001

...STATUS REPORT ON SEVERE THUNDERSTORM WATCH 26 IN NEW MEXICO...

QUAY COUNTY...CURRY COUNTY...AND NORTHERN ROOSEVELT COUNTY HAVE BEEN
CLEARED FROM THE WATCH AREA.  SOUTHERN ROOSEVELT COUNTY AND EASTERN
LEA COUNTY WILL REMAIN IN THE WATCH AREA UNTIL THE WATCH EXPIRES AT
800 PM MST.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Curry

When
February 23, 9:40 PM MST to 9:42 PM MST
Where
Curry County, Clovis
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.400, -103.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2001Every state in 2001This day in weather historyWarnings in New Mexico, February 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234841.